Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 10, 1992, 3:33 AM CDT for Okmulgee County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1992, 3:33 AM CDT (08:33 UTC)
- Expired
- Sep 10, 1992, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okmulgee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 100834 FFWTUL OKC111-101230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 333 AM CDT THU SEP 10 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...OKMULGEE COUNTY AT 325 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS NORTHEASTERN OKLAHOMA. RADAR RAINFALL ESTIMATES INDICATE UP TO 2.5 INCHES OF RAIN HAS FALLEN OVER CENTRAL OKMULGEE COUNTY SINCE 230 AM. STREET FLOODING HAS BEEN REPORTED IN MORRIS. SLOW MOVING THUNDERSTORMS WILL CONTINUE THE THREAT OF HEAVY RAINFALL OVER OKMULGEE COUNTY FOR THE NEXT SEVERAL HOURS. PERSONS IN OKMULGEE AND MORRIS LIKELY WILL SEE FLOODING AND TAKE PRECAUTIONS IMMEDIATELY. MOVE TO HIGHER GROUND AND AVOID DRIVING THROUGH FLOWING WATER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS (LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:21 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 9, 9:21 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT WED SEP 9 1992 LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING. NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD. ADAP DISPLAYING LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL. PROFLRS SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS IT MVS SE. WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION OF SVR. WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER. DUE TO SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND NOT UNTIL SR FOR XTRM SE ZONES. WK CAA BHND FRNT WL ALLOW TEMPS TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS AND WL NOT MAKE ANY CHNGS. WL MAKE NO ADJUSTMENTS TO LATER PDS. 07 .OK...CTN WX WATCHES.
In the hours before
Special weather statement, Sep 10, 12:00 AM CDT, 3 hours 33 minutes before
OKZ026>027-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1157 PM CDT WED SEP 9 1992 SEVERE THUNDERSTORM WATCH NUMBER 837 IS NO LONGER IN EFFECT FOR OSAGE ...PAWNEE...WASHINGTON AND NOWATA COUNTIES. THE SEVERE THUNDERSTORM ACTIVITY IN NORTHEAST OKLAHOMA IS NOW WELL SOUTHEAST OF THESE AREAS AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED IN THESE COUNTIES TONIGHT.
Special weather statement, Sep 10, 12:49 AM CDT, 2 hours 44 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1248 AM CDT THU SEP 10 1992 ...THUNDERSTORM WARNING FOR SOUTHERN DELAWARE...ADAIR...EASTERN MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE. AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED CONSIDERABLY SINCE MIDNIGHT. WITH THIS NOTED DECREASE IN INTENSITY THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE ...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE. TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA. ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA. A SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO BARTLESVILLE TO PONCA CITY. ALL THUNDERSTORMS WERE BELOW SEVERE LIMITS AT THIS TIME.x
Special weather statement, Sep 10, 12:54 AM CDT, 2 hours 39 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645- SPECIAL WEATHER STATEMENT ...CORRECTION.... NATIONAL WEATHER SERVICE TULSA OK 1248 AM CDT THU SEP 10 1992 ...THUNDERSTORM WARNINGS FOR SOUTHERN DELAWARE...ADAIR...EASTERN MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE. AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED CONSIDERABLY SINCE MIDNIGHT. WITH THIS NOTED DECREASE IN INTENSITY THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE ...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE. TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA. ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA. A SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO BARTLESVILLE TO PONCA CITY. ALL THUNDERSTORMS WERE BELOW SEVERE LIMITS AT THIS TIME. STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 10, 1:37 AM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT THU SEP 10 1992
REPORTS FROM THE EVENING OF SEPTEMBER 9TH
TIME (CDT) COUNTY REPORT
820 PM OSAGE QUARTER SIZE HAIL 2 MILES NORTH OF
PAWHUSKA
825 PM OSAGE LARGE TREE BRANCHES DOWN
IN FAIRFAX
835 PM OSAGE 80 MPH WINDS IN FAIRFAX BLEW OUT
WINDOWS
845 PM OSAGE QUARTER SIZE HAIL 7 MILES SOUTHWEST OF
BARTLESVILLE
852 PM OTTAWA NICKEL SIZE HAIL IN QUAPAW
852 PM OTTAWA DIME SIZE HAIL IN MIAMI
900 PM PAWNEE WIND GUST TO 60 MPH IN RALSTON
912 PM OTTAWA NICKEL SIZE HAIL IN MIAMI
915 PM CRAIG DIME SIZE HAIL 7 MILES NORTH OF VINITA
918 PM OTTAWA WIND GUST TO 60 MPH AND DIME SIZE HAIL
IN NARCISSA
918 PM CRAIG WIND GUST TO 60 MPH 7 MILES NORTH OF
VINITA
926 PM PAWNEE WIND GUST TO 70 MPH 7 MILES WEST OF
HALLETT
1023 PM PAWNEE NICKEL SIZE HAIL 1 MILE WEST OF THE
KEY STONE LAKE DAM
1027 PM TULSA DIME SIZE HAIL 6 MILES WEST OF
SANDS SPRINGS
1028 PM TULSA WIND GUST TO 70 MPH IN THE WEST SIDE OF
THE CITY OF TULSA
1043 PM MAYES DIME SIZE HAIL 5 MILES NORTH OF PRYOR
1045 PM TULSA WIND GUST TO 60 MPH AND SEVERAL POWER
LINES DOWN IN THE CITY OF TULSA
1100 PM MAYES DIME SIZE HAIL 5 MILES NORTH OF PRYOR
1120 PM WAGONER A TREE WAS BLOWN DOWN ACROSS HIGHWAY
16 JUST SOUTH OF THE CITY OF WAGONER
1130 PM CHEROKEE WIND GUSTS TO 70 MPH AT PEGGS AND
HULBERT
1140 PM CHEROKEE WIND GUST TO 70 MPH NEAR TAHLEQUAH
1144 PM CHEROKEE DIME SIZE HAIL IN TAHLEQUAHSpecial weather statement, Sep 10, 2:14 AM CDT, 1 hour 19 minutes before
OKZ026>034-040-100800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT THU SEP 10 1992
...SEVERE THUNDERSTORM WATCH # 837 HAS EXPIRED...
AT 200 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THUNDERSTORM
INTENSITY HAS SHOWN A WEAKENING TREND SINCE 12 MIDNIGHT AND NO SEVERE
REPORTS HAVE BEEN RECEIVED SINCE BEFORE MIDNIGHT. SINCE THUNDERSTORMS
ACTIVITY HAS FALLEN BELOW SEVERE LIMITS THE SEVERE THUNDERSTORM WATCH
ISSUED LATE WEDNESDAY FOR A LARGE PORTION OF OKLAHOMA HAS BEEN ALLOWED
TO EXPIRE.
THUNDERSTORMS CONTINUE TO TRACK OVER AREAS WHICH RECEIVED HEAVY
RAINFALL FROM THUNDERSTORMS EARLIER THIS REASON. AS A RESULT
LOW LYING AND FLOOD PRONE AREAS MAY RECEIVE MINOR FLOODING.
SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST INTO THE EARLY MORNING
HOURS AS MOISTURE CONTINUES TO OVERRIDE A SLOW MOVING COLD FRONT.
THE THUNDERSTORMS WERE MOVING EASTj AT 25 TO 30 MILES AN HOUR.
BARTLESVILLE TO PONCA CITY. ALL THUNDERSTORMS WERE BELOW SEVERE
LIMITS AT THIS TIME.
STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.Special weather statement, Sep 10, 2:19 AM CDT, 1 hour 14 minutes before
OKZ026>034-040-100800-
SPECIAL WEATHER STATEMENT ...CORRECTION FOR SPELLING...
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT THU SEP 10 1992
...SEVERE THUNDERSTORM WATCH # 837 HAS EXPIRED...
AT 200 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THUNDERSTORM
INTENSITY HAS SHOWN A WEAKENING TREND SINCE 12 MIDNIGHT AND NO SEVERE
REPORTS HAVE BEEN RECEIVED SINCE BEFORE MIDNIGHT. SINCE THUNDERSTORMS
ACTIVITY HAS FALLEN BELOW SEVERE LIMITS THE SEVERE THUNDERSTORM WATCH
ISSUED LATE WEDNESDAY FOR A LARGE PORTION OF OKLAHOMA HAS BEEN ALLOWED
TO EXPIRE.
THUNDERSTORMS CONTINUE TO TRACK OVER AREAS WHICH RECEIVED HEAVY
RAINFALL FROM THUNDERSTORMS EARLIER THIS EVENING. AS A RESULT
LOW LYING AND FLOOD PRONE AREAS MAY RECEIVE MINOR FLOODING.
SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST INTO THE EARLY MORNING
HOURS AS MOISTURE CONTINUES TO OVERRIDE A SLOW MOVING COLD FRONT.x
THE THUNDERSTORMS WERE MOVING EAST AT 25 TO 30 MILES AN HOUR.
STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 9, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 66 min |
| Sep 9, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 58 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Sep 9, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Sep 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 61 min |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 60 min |
| Sep 9, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Sep 9, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Sep 9, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 39 min |
| Sep 9, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Sep 9, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 54 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| Sep 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.